sub lingual Vit. B12 anyone...?

vieja_gwAugust 16, 2012

I was told by my doctor that many people don't adsorb Vit. B well from the GI tract & need to get it either by injection or sublingual Vit.B12 sublingual tablets which my doctor said he takes all the time.

I started the sublingual tablets, one tablet under the tongue each morning to dissolve while I make a pot of coffee. After a couple of months I do believe it has helped. A few years back I sustained a concussion after a fall & lost the sense of smell completely. Neurologist could only suggest maybe zinc & Vit. B12 injections MIGHT help. After taking zinc & Vit. B12 injections for over a year I have regained a lot of the sense of smell again. Now the sublingual tabs have me also feeling better.. much to my surprize as I doubted a pill absorbed under the tongue could help!

Thank you for reporting this comment. Undo
eahamel

That's great! The receptors for B12 are at the end of the intestines and if you swallow a pill, it doesn't make it that far. Sublingual goes straight into the bloodstream. What strength are your pills? What brand?

    Bookmark   August 19, 2012 at 8:35AM
Thank you for reporting this comment. Undo
vieja_gw

My doctor- who is an Internal Medicine specialist- said to get it at Sam's where he gets his: 'Nature's Bounty' B-12 sublingual 2,500 mcg (2.5 mg). I must chec to see if B is water or fat soluble .... if fat soluable I guess one could over dose easier: I also take a multivitamin so that would have vit. B in it also!

I'm not one to be easily convinced like this, but I really do believe it has helped ...

    Bookmark   August 19, 2012 at 1:52PM
Thank you for reporting this comment. Undo
trianglejohn

My bloodwork showed that I was deficient in many vitamins including Niacin/B-12. My doctor had me get injections each week for a month and then inject myself once a month for three months. That brought everything back up to normal. Now I only have to do the sublingual once a week and so far my numbers are fine (one year later).

    Bookmark   September 25, 2012 at 11:13AM
Thank you for reporting this comment. Undo
vieja_gw

So frustrating when people wn't try something but just say 'it won't work!" !! My sister had colon cancer & has a colostomy & now Crohns disease. She won't use the sublingual Vit. B tabs ... says they won't dissolve in her dry mouth (I tell her to rinse her mouth out first with water in that case!), then says she can't keep the pill under her tongue til it dissolves (!).. well, I find it dissolves within seconds & I try to keep it there as long as possible. Then ONE doctor told her the pills don't work... ONE doctor's advice is no reason not to try something if it won't hurt you! I tire of her complaints when she won't even try something that might help! I will keep taking them that's for sure!

    Bookmark   September 25, 2012 at 11:30AM
Thank you for reporting this comment. Undo
cheerful1_gw

When you say "it works", what is exactly happening? Do you have more energy?

    Bookmark   September 26, 2012 at 6:47AM
Thank you for reporting this comment. Undo
bmmalone

I, too was told that I needed sub lingual B12 because of low levels. After 5 days I called by doctor and was told to stop taking them. They normally give you energy. When I took my B12 pills, within 30 minutes I had to sit down and felt as though the energy in me was being pulled out. I have never felt so it. Doc said that occasionally the sub lingual B12 have the opposite effect on people. Guess I am one of the few!

    Bookmark   September 29, 2012 at 10:20PM
Thank you for reporting this comment. Undo
trianglejohn

People take B12 for energy boosts but it rarely does that to me. Sometimes I can notice a sense of healthiness the next day after taking the pill or when I sometimes do the liquid (also kept under the tongue).

My doctor does very thorough blood work so I monitor the levels once or twice each year. They were having trouble getting the dosage right for my Thyroid medicine so I had to do a lot of lab tests in the course of a year so I got to double check my vitamin levels often.

I was told by another doctor that sub-lingual was not as effective as injection. There is even a medical hot line where you can ask a question and they will call you back with the answer within a week (I think it is operated with Med students). I asked the question there and was told that sublingual is a third less effective, or more. But, you can take a pill every day if you need so I think it works out fine. In my case it wasn't giving myself the shot it was the amount of stuff I had to inject into the muscle that was a problem.

Now all I have to do is take one pill per week.

The liquid B12 is usually near the pills at the drug store, if you don't want to take a pill.

    Bookmark   October 1, 2012 at 11:03AM
Thank you for reporting this comment. Undo
vieja_gw

I found out the Vit. B tabs are water soluable so not as easy to overdoase as if they were fat soluable as some of the other vitamins are. Even if the amt. of Vit. B in the sublingual tabs. is only 1/3-2/3 absorbed, I feel it is worth taking as easier & less $$ than the shots which I can get at home. When I needed to try the vitamin after I had a concussion & lost the sense of smell, the Dr. felt it best to start with the injections along with zinc to see if I could recover some of the sense of smell. I am curious to see how my blood levels are since now beginning the tablets! Is the liquid better absorbed under the tongue than the tabs.? Interesting 'bummalone' that some people get the opposite effect from the tabs. though!

    Bookmark   October 1, 2012 at 8:34PM
Thank you for reporting this comment. Undo
vieja_gw

'Bummalone:

I posted this initially & really felt I had some favorable results... however, after a few months of taking the sublingual Vit. B tablet first thing in the mornning I noticed some mornings I really felt 'down', memory 'fuzzy', etc.!! I remembered you mentioning you had some negative effects from the Vit. B sublingual tablet so I decided to test thngs as some mornings I wouldn't take the tablet & to my amazement I felt 'normal'/OK those mornings... but when I began to take the tablet again, the symptoms recurred! I must ask my doctor what the significance of this is?! I now am going to try & take the pill at night to see if by morning I feel OK. Is it the vitamin or the method by which it is taken I wonder? I have taken the Vit. B-12 injections & don't remember feeling the same way.... perhaps it has something to do with the additional ingredients in the pill form?! I take the SAM's label 'Nature's Bounty' 2500 mcg B-12.

    Bookmark   October 12, 2012 at 7:19PM
Thank you for reporting this comment. Undo
bmmalone

Vieja
I tried taking them at night but felt very sluggish the next morning. Although my levels are still low I have stopped taking the B12. The side effects were just not worth taking it just to have a normal blood reading. I would be interested to hear what your doctors take is on this

    Bookmark   October 24, 2012 at 7:43PM
Thank you for reporting this comment. Undo
vieja_gw

bummalone: I felt I really did feel better when I first began the sublingual Vit. B ... but then I began to feel 'weak', etc. soon after taking the vitamin in the mornings. I stopped them & I felt 'good' again so I remembered your posting about similar results. Took them at night... but next morning I also didn't feel 'good'(hard to really describe in words!). I will ask my doctor about this as he said he takes the same brand I was using. What brand was yours ... from 'Sam's' also? I wonder if there is some other ingredient in that brand that is having the effect we notice? I never remember having the same feeling when I took the Vit. B 12 injections ... but that was a few years ago. Am upset I can't take this sublingual route but maybe I will try another brand to see.

    Bookmark   October 25, 2012 at 12:31PM
Thank you for reporting this comment. Undo
vieja_gw

saw the vit B sublingual pills in my cabinet & decided to try them once more.. well, it was the very next day I felt 'wiped out' as before ... just like 'bummalone' felt! Very odd.. but I now have tested them twice & got the same reaction so I was clearly the Vit. B sublingual again! I will go back to the regular B tabs I have to swallow as don't remember them having the same effect. Really wonder what it is in the sublingual that does this? Hard to describe the 'feeling' but it is a kind of weakness all over from them. Would be curious if any others have had this reaction also?

    Bookmark   February 25, 2013 at 8:57PM
Sign Up to comment
More Discussions
Unintentional weight loss
Please forgive me if I ramble but something has me...
polyd
Taking yourself off Paxil without side effects...???
One of my dear friends, J, had been taking Paxil for...
sooz
incisional hernia
Have you had hernia surgery with mesh placed? I am...
sasha7
Post Pregnancy Joint Pain & Muscle Stiffness
Wondering if others have experienced joint pain and...
Audlee
Generic Advair?
It is so expensive and my insurance doesn't cover any...
wertach zone 7-B SC
People viewed this after searching for:
© 2015 Houzz Inc. Houzz® The new way to design your home™